thanks for the info on post gallbladder surgery and diarrhea

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BIAGINA
Regular Member


Date Joined Nov 2008
Total Posts : 32
   Posted 4/18/2009 3:10 PM (GMT -7)   
Hello All
 
Just called my GI yesterday because of awful muscle aches this past week - could be the Cholestrymine which has been a life saver . But it causes a lotof bolatingand gas.
I  had 3 months of daily post surgery diarrhera .
 
Have been on cholestryamine since 2-1-09. GI told  me to go off it 5 days and on it again 5 days and see how I did. I have been off it 2 days and the diarrhea came back witha vengeance,  so I took it tonight.
 
 
I read some past posts and learned about welchol
 
QUESTIONS: 1 Does welchol  cause muscles aches?
 
2. Does it cause gas and bloating? I have the worst time trying to figure out when  to take this cholestryamine  to avoid the gas. I moved it from lunch (no other pills then) to supper. But that is hard to figure out with other meds I need.
 
I want to ask my GI about welchol but need to know above first.
 
 3. How many people are on calcium with D (caltrate) Does it really help with this issue?
 
I also am on two citrucil in am and 2 in pm
 
Thanks
 
 

Post Edited (BIAGINA) : 4/19/2009 7:02:53 AM (GMT-6)


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 4/18/2009 3:42 PM (GMT -7)   
Welchol should not cause muscle aches. It is not absorbed by the body, so it has little in the way of side effects. But then, nothing in that family--Colestid, Welchol or Questran--is absorbed. However, Questran is known to cause people gas and bloating; I've not seen anyone on here who didn't complain about it. I've never had that problem with Welchol and haven't heard anyone else have it either.

All of those bile sequestrants, however, can interfere with absorption of fat-soluable vitamins. You have to have bile to break down fat and to get those vitamins; the medicine keeps the bile bound up so that it can't work the same on the fat. If you take any of those meds long enough, you will need to take a multi-vitamin supplement to get enough of the fat soluable vitamins. I was catching everything in the world until I found that bit of information; I went on a multi-vitamin and I quit being sick all the time; Vitamin A controls the immune system and is a fat soluable vitamin, you see.

I also take calcium, but it does not control my diarrhea at all. It does, however, keep my guts from overreacting to stuff as much. I had a very bad reaction to sugar alcohol that had my gut torn up for two months; going on the calcium got it back down to normal (for me) levels, which the Welchol was then able to polish off. Calcium is a mild anti-inflammatory in the intestines; it will soothe minor irritations. As bile is an acid, it can irritate your guts; that's why I take the calcium, even if it doesn't help with the diarrhea.

BIAGINA
Regular Member


Date Joined Nov 2008
Total Posts : 32
   Posted 4/19/2009 4:40 AM (GMT -7)   
Thank you
How do you determine how much calcium D to take?
 
I bought it yesterday and took one last night
 

BIAGINA
Regular Member


Date Joined Nov 2008
Total Posts : 32
   Posted 4/19/2009 6:02 AM (GMT -7)   
anyone use gaviscon to treat post gallbladder surgery diarrhea- i.e. bile salt  diarrhea?
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:08 PM (GMT -7)
There are a total of 2,735,152 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151376 registered members. Please welcome our newest member, ufindjess.
303 Guest(s), 9 Registered Member(s) are currently online.  Details
rollout, imagardener2, geop, Teamchris, LG13, WORLD HEALING, exqualls, puppylover, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer